MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 9MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/380MM/LT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 9MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/380MM/LT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.003.257S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier, date of birth, and weight not available for reporting.Date of non-union is not known.(b)(4).Date of implant reported as (b)(6) 2015.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was treated with a 9 mm x 380 mm synthes lateral entry femoral nail (lefn) for a femur fracture on an unknown date in (b)(6) 2015.On a subsequent unknown date, the surgeon determined that the patient had a delayed non-union of the femur.On (b)(6) 2017, the patient was returned to the operating room for hardware removal and revision to a longer 11 mm x 380 mm lefn nail.There was no reported surgical delay, no broken hardware or fragments, and the surgery was completed successfully.This is report 1 of 2 for (b)(4).

Brand Name
9MM TI LATERAL ENTRY FEMORAL RECON NAIL-EX/380MM/LT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7145661
Report Number2939274-2017-50415
Device Sequence Number927141
Product Code HSB
UDI-Device Identifier10886982081865
UDI-Public(01)10886982081865(17)EXPIRATIONUNKNOWN(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K040336
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.003.257S
Device Catalogue Number04.003.257S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR